Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for flu, diarrhea and headaches

Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

default
Posted on Wed, 15 Apr 2015 in General Health
Question: I am 57 female, I thought I had the flu, I've had a small amt of diarrhea, and some headaches, I slept over 24 hours on Sunday, and for the last day and a half, I get super cold, then hot, then sweat, then super cold again. Being in the shower helps a lot, but, I can't stay in there for hours at a time, (wastes water), I've had a couple of headaches since then and a small amount of diarreha. That really burns.
I've also had a broken heart syndrome, and I had an angiogram ( is that the test where they go in through a vein in your groin?) I don't think I have any plaque build up at this time. A few months ago I thought I was having an episode and I was admitted to the hospital, and they did quite a few tests, turned out I hadn't take XXXXXXX my medication for a few days, also, when I slept for so long, I didn't take my medication, but took it Monday morning.
While I was sleeping so long I did wake up quite a bit for bathroom breaks, and to drink water, but gen went right back to sleep.
My question is does this seem like it could be the flu?

Based on my previous notes, do you think this is the flu?
doctor
Answered by Dr. Muhammad Ahmad 2 hours later
Brief Answer:
I would lile you to give me some more info.

Detailed Answer:
Hi,

Welcome to Health Care Magic,

I am Dr.Muhammad Ahmad, I have read your message and will try to help you in best possible way.

I would like you to give me some more info in this regard.

Here i will ask you some questions to guide our conversation..

1) Since when are you having these issues?

2) Did it happen suddenly?

3)Have you any anxiety or stress history ever?

4) What meds are you taking? started any new med lately?

5) Is there any constipation too?

6 ) Any restlessness?

7) Felt like drained off energy?

8) Any history of tremours ?

9) ANY other medcial issues with you?





Waiting for your input.

Dr.Muhammad Ahmad

M.B.B.S

Resident M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad 1 hour later
1. Since Sunday
2. Not really, kinda gradual over a few hours
3. Well yes, when my daughter died, four years ago
4. I sent you a list of my mess
5. No, just diarreha
6. Well, yes, I thought it was due to sleeping so much on Sunday
7. Yes sometimes
8. No
9. As in?
10, I did just vomit , this is the first time I've done this
doctor
Answered by Dr. Muhammad Ahmad 11 hours later
Brief Answer:
Things will get better soon hopefully.

Detailed Answer:
Hi,

Thanks for writing back,

I have read your response plus previous notes yet again and here is what my opinion is.

WHAT CAN IT BE?

1) Viral infection (which we usually call viral flu)

It causes tiredness, up and down temperature regulations, pains in body, lethargy, malaise and symptoms like that.

But I want to assure you that this gets resolved spontaneously without any meds, body recovers from it usually by itself.

2) Stomach and intestine issues:

Using ibuprofen and Exedrine can cause stomach and gut irritation , both of them are irritant to stomach and together they add up, to each other's effect. Diarrhea, vomiting, lethargy , burning bowel movement, point out towards this issue.

3) Thyroid issues:

When i was asking questions from you this was my top culprit but after your response this goes down to number three. Lethargy, weight gain, changing temperatures, sleep habits are symptoms of endocrine(hormonal) issues especially thyroid , you might want to discuss hormonal issues with your doctor.

4) Anxiety:

This was a suspect before your response, after that, i believe you are strong enough to coup up with stresses but yes if there is a recent episode of anxiety and stress even diarrhoea and burning stools fit, along with lethargy, heat changes, mood changes.


What can be done?

1) Keep calm in my opinion even if you don't do anything, your issues will still improve.

2) Don't use Exedrine or ibuprofen if required simple Tylenol (without caffeine) can be used.

3) I would also ask my patient to start omeprazole 40mg once daily or at-least an over the counter antacid thrice a day for five days.

4) Leave anything which effects brain, like caffeine , energy drinks, coffee , chocolate , tea, cigarettes , alcohol any addiction ( what ever applies in your case).

5) Eat fiber rich food and drink much water. Check you B.P make sure it's al-right.

6) Keep checking you weight, it should drastically change.

7) Things are expected to get better in a week or so if they don't then get a medical checkup and discuss all possible causes with the doctor.

I Hope this answers your question, if your have more queries feel free to ask, otherwise close the discussion and rate it. Wish you the best of health.



Regards,

Dr.Muhammad Ahmad.

M.B.B.S.

Resident M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Broken heart syndrome

doctor1 MD

I was diagnosed with broken heart syndrome around February 18th. My blood pressure over the last eight weeks at times had spiked and one I had to...

doctor1 MD

Hi Iam researching a topic on Extreme stress disorders I believe bi-polar medication Lithium lent to suicidal ideation , agoraphobia and increased...

doctor1 MD

My blood pressure is 101/79. I am on 2 Meds for high blood pressure. Lisinopril and metroloprol. I had a mild heartache dec 31st. No blockages, was...

doctor1 MD

I think that I either have a heart problem (high blood pressure, possible heart attack, etc. .... I know, sounds like I'm a hypochondriac), or that...